Birth Control Pills Causing GERD?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stargazer1
New Member


Date Joined Jan 2009
Total Posts : 8
   Posted 3/5/2009 1:21 PM (GMT -6)   
Back In December 2008, I went to my doctor because I was having very irregular menstrual periods, plus some other annoying symptoms. After some blood work she found out I had a very low hormonal count (I'm 51) and looked like I was in premenopausal stages. I told her I hated the irregular periods so she put me on a very low dosage of birth control pills. The pills seems to regulate me better, but then my acid reflux started up big time, having some kind of issue about every day, no matter what I ate. I never put two and two together as I had had acid reflux in the past, but not as often. So I have recently had an endoscopy and they found nothing wrong. I started reading online where entering menopause or even hormone replacement pills can cause acid reflux, so two weeks ago I decided to go off the pill and see what would happen. Within a week of stopping them, I noticed I had less and less of acid reflux.. I don't know if this is a coincidence but I am going to wait about a month and if it seems to get even better, I will let my doctor know that I believe the pills caused this. Anyone else have a similar experience?

fashionista
Regular Member


Date Joined Jan 2009
Total Posts : 24
   Posted 3/5/2009 4:30 PM (GMT -6)   
I've never heard about this before. I find it very interesting because I am on birth control pills.  I've had GERD before I was on birth control so I never really thought about it. I have an appointment with my surgeon in a couple weeks. I'll have to ask him about it. 
 
I really hope it doesn't contribute to my reflux. I'm not ready to have kids so I definately don't want to get off the pill.

stargazer1
New Member


Date Joined Jan 2009
Total Posts : 8
   Posted 3/5/2009 5:02 PM (GMT -6)   
I think I will be very upset if I find out the pill had caused me so many problems for months, not to mention all of the costly medical tests.. I know one other problem with the pill was feeling nauseous a lot.. But I took them many years a go when I was younger and had no problems..

I hope you find some answers too. Fashionista! Take Care!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 1:36 AM (GMT -6)
There are a total of 2,974,661 posts in 326,195 threads.
View Active Threads


Who's Online
This forum has 161294 registered members. Please welcome our newest member, TRNS.
274 Guest(s), 3 Registered Member(s) are currently online.  Details
Kippette, FamilyGuy, randynoguts